MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a: implant date: (b)(6) 2019.D10: unknown - unknown nexgen poly - unknown; unknown - unknown nexgen femoral component - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a knee arthroplasty.Approximately 5 years post-op, the patient reports experiencing pain, swelling, implant shifting, and worn bone and is ambulating with crutches.The patient is scheduled for a revision.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: (b)(4) - articular surface size ef 12 mm height use with plate 3 - (b)(6).(b)(4) - femoral component option for cemented use only size f left - (b)(6).(b)(4) - all poly petella standard cemented size 35 mm diameter 9.0 mm thickness - (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4; b2; b3; b4; b5; b7; d2; d6b; e1; g1; g3; g6; h1; h2; h6.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient was revised due to tibial loosening.The surgeon noted the tibial component to be grossly loose with no cement adhered to the titanium surface.All implants, except the patella, were exchanged.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No devices were received.Photograph of the explanted devices were provided but a detailed evaluation is not possible.The device history record was reviewed and no discrepancies relevant to the reported event were found.No medical records were provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2; a3; b4; b5; b7; d2; g1; g3; g6; h1; h2.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b7; d2; g1; g3; g6; h1; h2 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Attempts have been made and all available information has been provided.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20078402
Report Number0001822565-2024-02769
Device Sequence Number7663865
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)290907(10)J6608790
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598603702
Device Lot NumberJ6608790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/27/2024
09/18/2024
01/07/2025
10/22/2025
02/06/2026
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/04/2024
10/09/2024
01/09/2025
11/06/2025
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale
Patient Weight101 KG